I had my seventh chemo nine days ago and I'm feeling pretty good...now.
This was no different then any of my other treatments. Tuesday morning came. Hit the snooze button a half a dozen times. Finally Woke up. Felt rushed. Got dressed. Stressed about being late. Annoyed the hubs...a lot. Got in the car to drive to the hospital. Annoyed the hubs the entire way to the hospital about other peoples terrible driving. Got stuck at EVERY light on the way. Finally got there. Ran in and checked in. Felt embarrassed when I realized I was five minutes late. Felt better when the ladies said that's nothing compared to other people who show up hours late. Was brought in back, did the usual port poke, blood draw, meeting with my doctor. Then went in back to get the party started.
After my crazy reaction to the Taxol at my last chemo, the nurses and I decided that this chemo was going to be uneventful, with no drama and no allergic reactions. I wanted it to be a slow day. Filled with Benadryl, sleep and snoring. But, to be honest, I was a tiny bit nervous but was reassured that they would take it slow with the Taxol. Which they did, but not slow enough and I ended up having another reaction. Go figure. My Luck. This time it wasn't nearly as bad as the first one and came on about 30 minutes into my treatment. It also came on A LOT slower and since I was "experienced in this area" and knew what to look for I told the hubs to go get the nurses and they came in and worked their magic to save the day and reverse it. Wham bam thank you ma'am and I was back on track with the Taxol.
Other than that, the treatment itself was not bad at all. One would think that two doses of Benadryl directly into their port would be enough to knock out an elephant. Did it knock me out? No. Why? I have no clue. I was tired, but not. It was weird. So I mostly messed around on my iPad and it felt like it took FOREVER! Next chemo, for sure I'm falling asleep. Sleeping during chemo = time goes by at light speed.
That night the hubs and I went home and relaxed on the couch and watched a little TV. Nothing too eventful. I went in for my Neulasta shot the next day and like clockwork, that night at 9:00PM on the dot my neck tensed up and within minutes the pain was shooting right down my spine, into my hips and down my legs.
I've heard that Claritin helps. Have I taken any? No. Should I have probably tried some? Maybe. I will never know if it would help either because I have my final chemo coming up next week and I won't be getting the shot the day after. Anyone else have these sorts of side effects from Taxol or Neulasta and has Claritin helped?
I just settled in with my heating pad, some Ibuprofen and a big, comfy blanket and waited out this storm.
Up until this chemo I really have not had any issues with my eyebrows or eyelashes, but I have noticed that my eyebrows are SUPER patchy now and the eyelashes on my right eye have started to fall out. All of which led to a total and complete meltdown on Christmas Eve Day because I was just sick of having to fill in my eyebrows, put on eyeliner and wear tons of makeup just to look alive.
This is what I looked like last week, without any makeup but my eyebrows are a lot worse now...which is why I had my melt down. They look like someone took a hedge trimmer to them while they were drunk.
See, before all of this cancer crap, I preferred to not wear anything more then just eyeliner and maybe a little mascara unless the hubs and I were going out. But now I have to fill in my almost non-existent eyebrows, use eyeliner below and above my eyes just to make it look like I have eyelashes, concealer, blush, powder... And I'm not good about not touching my face. I'm always rubbing my eyes and now that I have to fill in my eyebrows, I'm ALWAYS rubbing them off. Which I'm sure is SUPER attractive.
But at least the chemo didn't take away my freckles and my ability to see the glass half full (most of the time). Of course they would wait till the end of all of this. But at the same time I'm grateful that it's taken this long for them to fall out and now I only have one more treatment.